MAUDE Adverse Event Report: STRYKER SPINE-US NAVIGATOR UPLIF SPACER 11MM X 26MM X 4DEG; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US NAVIGATOR UPLIF SPACER 11MM X 26MM X 4DEG; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 48392114
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a navigator uplif spacer broke upon insertion, ¿due to tight disc space.¿ the surgery was successfully completed using a cage which was 2 mm shorter after a 3-minute surgical delay.There was no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Visual inspection confirmed the cage fractured.Device and complaint history records were reviewed for the provided lot number and no relevant manufacturing issues or similar complaints were identified.Per surgical technique: the disc space height can be sized using a series of paddle distractors, reamer distractors or trials.The paddle distractor, reamer distractor, or trial size is serially increased until the appropriate fit within the disc space is achieved.The paddle distractor, reamer distractor, or trial should fit snugly within the disc space with distraction released, but care must be taken to not oversize the implant.Under-sizing may contribute to loss of lordosis and inadequate stability for fusion, while over-sizing may result in difficulty inserting the implant and disruption of the vertebral boney endplate with subsequent graft subsidence.Continue to impact gently and progressively into the disc space until the implant reaches desired positioning.Note: if difficulty is encountered, it most likely represents a mechanical block to the passage of the implant.Check for adequacy of the discectomy and be sure distraction is maintained.Then, reposition the implant as needed.The distraction may be released slightly to facilitate final positioning.Root cause of reported event was determined to be multifactorial: tight disc space and incorrect implant size used.
 
Event or Problem Description

Brand Name
NAVIGATOR UPLIF SPACER 11MM X 26MM X 4DEG
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8875933
Report Number0009617544-2019-00094
Device Sequence Number11445821
Product Code MAX
UDI-Device Identifier07613252252276
UDI-Public07613252252276
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K151726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48392114
Device Lot Number187391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2019
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1